MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET

APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET
Model Number CB050
Medical Device Problem Codes Melted (1385); Overheating of Device (1437)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident and sterile units device.They have been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.This report is to follow up with medwatch - mw5065449.
 
Event or Problem Description
Operative laparoscopy- "scissor insulation towards distal top appeared to melt and appeared to damage the left fallopian tube.They were using scissors to dissect the peritoneum on the posterior cul de sac.While they were dissecting, they attempted to use monopolar energy, and noticed the power to the scissors was working intermittently despite their constant pressing of the peddle.They received energy ever so often despite having foot on the pedal.The connection from the insulation cord to the back of the scissors was checked and when it was checked and re-fastened, it seemed to fix it.The doctors and medical staff noticed that the patients left leg was jumping intermittently.They pulled the scope back and saw damage to the fallopian tube at which point they removed scissors and saw melted insulation.They were using karl storz 5mm grasper, karl storz 0 degree 5mm laparascope, cb050, re-usable karl storz 5mm trocar, and 5mm karl storz monopolar cord.The settings on energy were set at 40 degree cut and 70 degree coagulation; both energy sources were being used.They determined the damage to the fallopian tube was the same area as the melted portion of insulation.The insulation defect was right above where the damage was.The patient was hurt; the left fallopian tube was damage and they performed a neo salpingoplasty." type of intervention - "neo salpingoplasty".Patient status - "the patient was injured as the fallopian tube was damaged".Additional information received via medwatch report# mw5065449 on october 26, 2016- "the scissor was being used to dissect the peritoneum in the posterior cul-de-sac when the surgeon noticed the left fallopian tube was being burned.At the time, the fallopian tube was touching the insulated shaft of the scissor, 1.5 inches away from the blades.The scissors were immediately removed and inspected.This is when the burn on the shaft of the scissor was first seen by the doctor.The shaft was burned enough to expose the metal underneath.The scissor was then removed from the sterile field and a new scissor (b)(4) was used in its place.The scissor in question has been sent back to the mfr for eval.".
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon evaluation, engineering confirmed the complainant's experience of insulation damage.They also noted that the burns on the sleeve ended in a section where a gash in the shaft insulation was visible.Further inspection revealed that the metal shaft had been scored and the marks that remained followed the same path as the burn marks.Engineering's analysis has determined that the compromised insulation sleeve was due to damage by another instrument used during the procedure.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received december 7, 2016."the clinical development team visited (b)(6) surgery center on (b)(6) 2016 regarding (b)(4) (a cer referencing insulation damage).In discussions with the scrub tech, she commented that, in her opinion, the rotation knob heating up (cer 2016-1035) was not a serious issue and the concerns from the surgeon were most likely stemming from the incident related to the insulation damage for (b)(4).".

Brand Name
CB050, 5X38CM EPIX INLINE SCISSORS 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6090034
Report Number2027111-2016-00722
Device Sequence Number989619
Product Code HET
UDI-Device Identifier00607915124519
UDI-Public(01)00607915124519(17)181227(30)01(10)1260313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/27/2018
Device Model NumberCB050
Device Catalogue Number101098801
Device Lot Number1260313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date05/09/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;